Paracetamol, dextromethorphan HBr, doxylamine succinate.
Each capsule contains Paracetamol 300 mg, dextromethorphan HBr 10 mg, doxylamine succinate 6.25 mg.
Pharmacology: Pharmacodynamics: Paracetamol: Paracetamol is the active metabolite of phenacetin and has antipyretic and analgesic activities. In peripheral tissues, Paracetamol is weak COX-1 and COX-2 inhibitor. Paracetamol appears to be equivalent to aspirin as an analgesic and antipyretic agent. However, Paracetamol lacks anti-inflammatory properties, does not affect uric acid levels, and does not inhibit platelet function.
Dextromethorphan HBr: Dextromethorphan is the d-isomer of the codeine analog of levorphanol; it lacks analgesic and additive properties. Its cough suppressant action is due to a central action on the cough center in the medulla.
Doxylamine Succinate: Doxylamine Succinate shares the actions and uses of other antihistamines. Antihistamines appear to act by blocking H1-receptor sites, thereby preventing the action of histamine on the cell.
Pharmacokinetics: Paracetamol: Paracetamol is rapidly and almost completely absorbed from GI tract that rapidly and uniformly distributed into most body tissues. About 25% of Paracetamol in blood is bound to plasma proteins and approximately 85% of a dose of Paracetamol is excreted in urine within 24 hours after ingestion.
Dextromethorphan HBr: Dextromethorphan is rapidly absorbed from the GI tract and exerts its effect in 15-30 minutes after oral ingestion. The duration of action is approximately 3-6 hours.
Doxylamine Succinate: Doxylamine is first generation antihistamine, well absorbed following oral administration and symptomatic relief of allergic reactions usually begins within 15-30 minutes and usually is maximal within 1 hour. The duration of action is relieved for 3-6 hours. Sedative effects occur approximately 30 minutes after oral administration.
Macrotap NT is used in common cold for short term relief of running nose fever and cough.
Adults and children ≥12 years: 2 capsules every 4-6 hours, not exceed 12 capsules daily.
Children 6-<12 years: 1 capsule every 4-6 hours, not exceed 6 capsules daily.
Mode of Administration: Macrotap NT is usually administered by orally.
Symptoms: In adults, an acute ingestion of more than 7.5 g of acetaminophen (25 cap of Macrotap NT) is capable of causing toxicity divided into 4 stages: Stage 1: Onset may be within a few hours of ingestion and may resolve within 24 hours. Symptoms include abdominal pain, diaphoresis, malaise, nausea, pallor, and vomiting. Liver function tests may be normal.
Stage 2: Onset is 24 to 36 hours post acute ingestion. Liver injury develops and is noted by right upper quadrant pain and elevations of liver function tests (eg, ALT, AST, bilirubin, prothrombin time.
Stage 3: Onset is 72 to 96 hours post acute ingestion. Hepatotoxicity peaks and is evident by fulminant hepatic failure, encephalopathy, coma, AST and ALT levels of more than 10,000 units/L, and abnormal PT, bilirubin, glucose, lactate, and phosphate. Fatalities caused by hepatic failure generally occur 3 to 5 days after an acute ingestion.
Stage 4: Recovery stage for those patients who survive Stage 3.
Treatment: For recent acetaminophen ingestions, administer activated charcoal to limit GI absorption. Provide general supportive care. N-acetylcysteine is the specific antidote for acetaminophen.
Loading dose: 140 mg/kg as a onetime oral dose.
Maintenance dosage: 70 mg/kg orally 4 hours after loading dose and at 4-hour intervals thereafter for 17 total doses.
If the patient vomits any oral dose within 1 hour of administration, repeat the dose. If the patient is persistently unable to retain the orally administered acetylcysteine, it may be administered by duodenal intubation.
Hypersensitivity to Paracetamol or Dextromethorphan or Doxylamine succinate or to any of its components.
Chronic alcoholics should be cautioned to avoid regular or excessive use of Paracetamol or alternatively to avoid chronic ingestion of alcohol.
Should be used with caution in atopic children.
Should be used with caution in sedated or debilitated patients and in patients confined in supine position.
Should not be taken for persistent or chronic cough or when coughing is accompanied by excessive secretions.
If cough persists for longer than 1 week, tends to recur, or is accompanied by high fever, rash or persistent headache, a physician should be consulted.
Should not be used in patients receiving Monoamine oxidase (MAO) inhibitors or for 2 weeks after discontinuing them.
Should not be used in children younger than 2 years of age.
Use in Pregnancy: Pregnancy Category C. It is not known if Macrotap NT can cause fetal harm or affect reproduction capacity when administered to a pregnant woman. Give to a pregnant woman only if clearly needed.
Use in Lactation: Should not be give Macrotap NT in Lactation cause of suggests that passage into milk probably occurs.
Dizziness, drowsiness and GI disturbances.
Dermatologic and Sensitivity reactions: Rash, urticaria, laryngeal edema, angioedema and anaphylactoid reactions.
Hematologic effects: Neutropenia and thrombocytopenic purpura.
Hepatic effects: Hepatotoxicity
CNS effects: Sedation, ranging from mild drowsiness to deep sleep.
Alcohol: Alcohol may increase the risk of Paracetamol-induced hematotoxicity.
Anticonvulsants (ex. phenytoin, barbiturates, carbamazepine): Increased conversion of the drug to hepatotoxic metabolites.
Isoniazid: Increased risk of hepatotoxicity.
Anticoagulant: Chronic ingestion of large doses of Paracetamol has effect to increase risk of adverse effect of coumarin and indandione derivative anticoagulant.
Phenothiazines: Possibility of severe hypothermia.
CNS depressants: Additive CNS depression may occur when Macrotap NT is administered concomitantly with other CNS depressants including barbiturates, tranquilizers and alcohol.
Keep in tight, light-resistant container, dry place and store below 30°C.
N02BE51 - paracetamol, combinations excl. psycholeptics ; Belongs to the class of anilide preparations. Used to relieve pain and fever.
Cap (clear, green, oblong, soft gelatin capsule containing clear green liquid) 1 x 12 x 10's.